MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO CHECKPOINT VERIFICATION PINS; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO CHECKPOINT VERIFICATION PINS; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number PFSD01009
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/13/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, when checking the x-rays the following day after a navio ukr procedure, it was noted that two verification check pins had been left in the patient.This report is for the second pin.Both pins were removed three days post-operation.
 
Additional Manufacturer Narrative
H3, h6: the device (psfd01009), used in treatment, was not returned for investigation.Dhr review found that no conditions that could contribute to the reported event were found.The reported product met manufacturing specifications prior to being released for distribution.A complaint history review found similar reports, this issue will continue to be monitored.This failure mode is identified in the risk profile.The navio surgical technique guide for knee arthroplasty (500197) includes in the "cementing and closing" section: "prior to closing the patient¿s incision, be sure to remove both the femoral and tibial bone checkpoint pins." and "when removing checkpoints pull in a perpendicular manner away from the bone.Do not pry or bend the checkpoint when removing." there is also a warning message in the system to alert the user to remove the checkpoint pins at the end of the case.We were not able to confirm if there was a relationship established between the reported event and the device.The reported issue was due to the checkpoint pin not being removed prior to closing the patient's incision per the ifu.Based on the investigation, no corrections or corrective actions required at this time.Per complaint details, it was noted on x-ray post-op uni-knee day-one, that the verification check pins had been left in the patient.Reportedly, according to the anz product complaint form, an additional surgical procedure was performed at 3-days post-op to remove the pins.It was communicated that the requested clinical documentation would not be provided; therefore, the patient impact beyond the retained pins and subsequent removal could not be determined.No further medical assessment could be rendered at this time.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.

Brand Name
NAVIO CHECKPOINT VERIFICATION PINS
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
MDR Report Key10935895
Report Number3010266064-2020-02085
Device Sequence Number10990497
Product Code OLO
UDI-Device Identifier00885556628720
UDI-Public00885556628720
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K191223
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPFSD01009
Device Catalogue NumberPFSD01009
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/15/2020
Supplement Date Received by Manufacturer08/17/2021
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1